MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR ENSPIRE CASSETTE; BIOPSY DISPOSABLE

BARD PERIPHERAL VASCULAR, INC. ENCOR ENSPIRE CASSETTE; BIOPSY DISPOSABLE
Catalog Number DS4001
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was not returned.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for a biopsy, the individual cassette package was allegedly found with the sterile wrapping opened.It was further reported that another device was used perform the procedure.There was no reported patient contact.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.A physical sample was not returned for evaluation, however, four electronic photos were provided for review.The first photo shows the device packaging with the label side up.It was noted that the entirety of the packaging cannot be seen, it is unknown whether the packaging is breached.Photo two, three, and four show the packaging being held together with a piece of tape.It is unknown when or why the tape was placed onto the packaging.Therefore, the investigation is inconclusive for the reported breach of sterile barrier based on the photo review.Per the reported event details, the product is received into the facility and processed from the edc in full packs and sent out in singles as requested.The product is stored at the facility either in a full box or singles and all product is wrapped in plastic to protect it from dust, etc.Although it is likely the storage practices at the facility may have contributed to the reported breach of sterile barrier, the definitive root cause could not be determined based upon the provided information.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description
It was reported that during preparation for a biopsy, the individual cassette package was allegedly found with the sterile wrapping opened.It was further reported that another device was used to perform the procedure.There was no reported patient contact.

Brand Name
ENCOR ENSPIRE CASSETTE
Common Device Name
BIOPSY DISPOSABLE
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7404045
Report Number2020394-2018-00348
Device Sequence Number16693312
Product Code KNW
UDI-Device Identifier00801741086090
UDI-Public(01)00801741086090
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K111100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDS4001
Device Lot NumberVTBP0085
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1